D.B. asks from Crestline, CA on February 21, 2009
Two Month Shots
My son had his two month shots three days ago and he is still acting very fussy and he is having a hard time taking naps during the day. Is it normal for him to be still reacting to his shots this long after having them? He seems to want to be held 24-7 which is VERY unusual for him. And he is 16.8 lbs already so he is hard to hold for that long. Could this be a reaction to the shots?
E.N. answers from San Diego on February 22, 2009
He may be sore still from the shots and then it aches when he moves his little legs. It should get better soon.
S.I. answers from San Diego on February 22, 2009
In Japan and certain other developed countries, they don't recommend giving ANY shots until age 3 because of concerns about the development of the child's immune system. And even then, they only give one shot at a time. I personally have seen long-term effects from too-many-too-soon vaccinations done on automatic pilot. In many cases, constitutional homeopathy helped the child after the fact. But the best strategy might be to space out the vaccinations, doing only one at a time, or even choosing not to continue with them altogether.
J.P. answers from Los Angeles on February 22, 2009
This IS a reaction, plain and simple. This does not mean he will end up developmentally delayed or some other major issues, but is is something to pay attention to. Most doctors will say that this is normal, but in reality it might be the norm, but it's not normal. This is your child's body reacting. Pay attention.
A lot of my friends give their babies liquid vitamin C, a probitoic and vitamin A&D before and after the vaccination, if they are going to vaccinate, to lessen the risk of reactions. Giving Tylenol or something of the like, will decrease the symptoms, maybe, but it puts an extra burden on the liver...which is trying to eliminate as much as possible.
If you are going to continue to vaccinate, it might behoove you to listen to your intuition and either not vaccinate, or delay them and spread them out.
2 moms found this helpful
F.H. answers from Los Angeles on February 22, 2009
Your pediatrician will probably tell you that this is normal. I suggest that you educate yourself about vaccines and above all, follow your motherthly intuition. A great resource for vaccine info. is What Your Doctor May NOT Tell You About Children's Vaccinations by Stephanie Cave M.D.. The information is non-biased (she doesn't recommend non-vaccinating or over-vaccinating) It is simply to educate the parent and let them decide for themselves. She includes a non-conventional delayed schedule for parents who choose to have their kids fully vaccinated before kindergarten. Inform yourself! Best wishes!
1 mom found this helpful
V.G. answers from Santa Barbara on February 22, 2009
Sounds like your little one is having a reaction to the vaccinations. Using homeopathic medicine can help alleviate these symptoms and help your baby's body handle and process the vaccines better. If you choose to continue to vaccinate, I would highly suggest the addition of homeopathy before and after you vaccinate.
1 mom found this helpful
J.D. answers from Los Angeles on February 22, 2009
Yeah!! Seeing so many people educated about vaccines and reactions is such a good thing. Yes, educate yourself and know that your precious little baby IS having a reaction from the shot. DO NOT USE TYLENOL before and after shots as it puts the immune system off to vacation which allows the blood/brain barrier to be crossed easier. Not a good thing with virus and other things that they put in the shots. Motrin worked great for my children.
The AAP recommended schedule of shots for children is too many, too soon. Here are sites and books that I always recommend for people to start their research:
The Vaccine Book, by Dr. Robert Sears
What Your Doctor May Not Tell You About Childhood Vaccinations, by Dr. Stephanie Cave
Evidence of Harm, by David Kirby
1 mom found this helpful
E.B. answers from Los Angeles on February 22, 2009
This is a sensitive subject for most people! You will get a LOT of different opinions on this topic! I do not believe in vaccinating at a young age! I vaccinated my daughter and she had the worst reaction! She stopped eating, sleeping, cried all the time, rash on her body! The worst part of it is that her pediatrician said that this was all normal! That is NOT normal! I think that we as mothers need to protect our children! I am not for cutting out vaccinations all together! But our children are overloaded with unwarranted amounts of vaccines all at once and at a very young age!! You know your baby and you know what is normal or not for him to be acting like! I would say that he is uncomfortable for a reason! Good luck!
R.P. answers from Los Angeles on February 22, 2009
After my daughter's 2 mos, 4 mos and 6 mos shots she was a little sick/fussy for around 4 days. I had to hold her all the time too. I didn't do anything special (as far as giving her vitamins or anything), and she was fine in a few days.
Y.P. answers from San Diego on February 22, 2009
I faced the same issue with my 2 month old daughter recently. I was worried that she may be unwell and was taking her temperature frequently. Afterwhich, I researched online and discovered that several other factors can cause fussiness at 2 months.
One of which can be grow spurt and another is known as "wonder weeks".
"Wonder weeks" are the time our babies develop mentally and need additional comfort and care. Below is a link for more on "wonder weeks"
L.A. answers from Los Angeles on February 22, 2009
VERY often they don't react to certain shots till 5-12 days after.